Jump to content

RecoveringinFaith: Zoloft Was Helping but Forced to Quit, New Member


RecoveringinFaith

Recommended Posts

Hi, I am new to this site and even new to online forums and thought I would give this a try.  Zoloft was actually helping me deal with severe tinnitus.  Initially I was on Remeron, Seroquel, Ativan, Klonopin, and Ambien.  But nothing was helping and even though I have a great husband and two great kids I had suicidal ideations...a lot.  So the doc switched the Remeron out for Zoloft.  I was just getting my life back but from Day 1  the Zoloft caused GI issues.  Wasn't much at first but as the dosage was increased the GI issues got worse and I lost 22 pounds.  A colonoscopy dx'd me with lymphocitic colitis.  Docs say Zoloft didn't cause it as it's an auto-immine issue but that the Zoloft could have kicked it in to high gear.  So I actually did NOT want to go off Zoloft.  I am also now completely off Ativan and am tapering off Klonopin.  But I don't feel well and my tinnitus, which was reduced when I was up to 150 mg Zoloft, is now very loud again.  Years ago Paxil worked for me and without side effects, even when I quit cold turkey.  But now I know that 95% of our serotonin receptors are in the gut and I am afraid to try any AD again.  I am 25 days out from the last day of Zoloft.  I am hoping that my now depressed state and loud tinnitus is just a temporary set back from withdrawal but HOW do I know that for sure? Part of me wants to tough this out but part of me wants to try Paxil again, even though it's an SSRI.  I had three weeks of normalcy but it was snatched away very quickly thanks to the GI issues from Zoloft.  To all those also suffering you have my sympathy.  

Link to comment
  • Moderator Emeritus

Welcome RecoveringinFaith,

I'm sorry to hear about what you are going through, it must have been devastating to have felt well for that short period, and then to have lost it. I hadn't heard of Lymphocytic colitis, so did a little research. Even though there's no conclusive evidence, it does seem there is a connection with long term use of some medications, including SSRI type antidepressants and Sertraline (Zoloft) in particular.

 

I'm a little confused, was tinnitus the reason you started taking medication in the first place? You said you took Paxil years ago, was this also for tinnitus? When did you take Paxil? 

 

How long did you take Remeron, Seroquel, Ativan, Klonopin, and Ambien? We also need some information about how you stopped taking all these drugs.

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Stopping any antidepressant or benzo too fast can cause withdrawal symptoms. We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Are you having any other symptoms besides tinnitus? See:  What is withdrawal syndrome?

 

I suggest you stop tapering Klonopin for now to let your nervous system settle down

 

I can't recommend going back on Paxil, mainly because we are a support site to help people safely come off medications, but also because Paxil is another SSRI and is implicated as being a possible trigger for what you've been diagnosed with.

 

When we have a few more details, we will be in a better position to offer support and suggestions. I'm glad you found us.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy